MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45041-VPS2
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Cardiac Arrest (1762); Hypersensitivity/Allergic reaction (1907); Rash (2033); Vomiting (2144)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the patient had an anaphylactic reaction.They were resuscitated in the icu.Additional information: clinician states he was critical, but is now fine.Patient was extubated (b)(6) 2023.
 
Additional Manufacturer Narrative
Qn#(b)(4).Although no sample was available for investigation, the complaint can be confirmed based on the additional information provided by the customer.The patient experienced anaphylactic shock which resulted in full cardiac arrest as well as cpr and intubation.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing related issue.The instructions for use (ifu) provided with this kit warns the user, "the pressure injectable arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs.Remove catheter immediately if adverse reactions occur after catheter placement.Note: perform sensitivity testing to confirm allergy to catheter antimicrobial agents, if adverse reaction occurs." the complaint of catheter related allergic reaction is confirmed based on the information provided by the customer.The customer reported that a severe patient reaction occurred during the placement of an antimicrobial coated picc catheter.The customer also stated that an antimicrobial coated cvc was inserted after the reported reaction, with no observed side effects in the patient.Regardless, the customer stated that allergy testing was performed on the patient and it confirmed an allergy to chlorhexidine.No sample was returned for investigation.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing related issue.Based on the available information, the complaint is confirmed and the root cause is attributed to unintentional use error (patient condition) due to the patient allergy to chlorhexidine.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
AGBA PICC/DELTA KIT: 1-L 4.5 FR X 50 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18788501
Report Number9680794-2024-00124
Device Sequence Number7757118
Product Code LJS
UDI-Device Identifier60801902120740
UDI-Public60801902120740
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Catalogue NumberCDC-45041-VPS2
Device Lot Number33F23C0762
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale